MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-450-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open due to manipulation by the healthcare provider (hcp).The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm with a max diameter of 9mm and a 4mm neck diameter, and a landing zone of 3.8x4.1mm.It was noted the patient's vessel tortuosity was normal.It was reported that the pipeline appeared to be twisted after being overworked by the healthcare provider (hcp) being proctored by the main physician overseeing them.As a result, the pipeline failed to open in the middle section, but more than 50% had been deployed.It was noted the pipeline was in a proximal part of a bend.The device was re-sheathed less than or equal to two times, and no additional steps or other devices were required to open the pipeline.The device was re-sheathed, and removed from the patient.A new pipeline was introduced and deployed with no issue to complete the procedure.After the case, the main physician stated that it was not a device problem and that it should not have been manipulated the way it was and it would not have been an issue.Angiographic results post-procedure were good.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a shuttle guidecatheter, phenom 27 microcatheter, and anahi chikai guidewire.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9575709
Report Number2029214-2020-00027
Device Sequence Number2578794
Product Code OUT
UDI-Device Identifier00836462015548
UDI-Public00836462015548
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED-450-20
Device Catalogue NumberPED-450-20
Device Lot NumberA651269
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2020
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1